Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Homeomorphic continuous curves in $ 2$-space are isotopic in $ 3$-space.


Author: W. K. Mason
Journal: Trans. Amer. Math. Soc. 142 (1969), 269-290
MSC: Primary 54.78
DOI: https://doi.org/10.1090/S0002-9947-1969-0246276-2
MathSciNet review: 0246276
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] V. W. Adkisson and Saunders MacLane, Extending maps of plane Peano continua, Duke Math. J. 6 (1940), 216-228. MR 0001345 (1:221b)
  • [2] R. H. Bing and J. M. Kister, Taming complexes in hyperplanes, Duke Math. J. 31 (1964), 491-511. MR 0164329 (29:1626)
  • [3] S. Claytor, Topological immersion of Peanian continua in a spherical surface, Ann. of Math. (2) 35 (1934), 809-835. MR 1503198
  • [4] H. M. Gehman, On extending a continuous $ (1$-$ 1)$ correspondence of two plane continuous curves to a correspondence of their planes, Trans. Amer. Math. Soc. 28 (1926), 252-265. MR 1501343
  • [5] J. M. Kister, ``Questions on isotopies in manifolds'' in Topology of 3-manifolds and related topics, Prentice-Hall, Englewood Cliffs, N. J., 1962, pp. 229-230. MR 0140106 (25:3529)
  • [6] V. L. Klee, Jr., Some topological properties of convex sets, Trans. Amer. Math. Soc. 78 (1955), 36. MR 0069388 (16:1030c)
  • [7] W. K. Mason, Homeomorphic continuous curves in 2-space are isotopic in 3-space, Thesis, Univ. of Wisconsin, Madison, 1968. MR 0246276 (39:7580)
  • [8] R. L. Moore, Concerning continuous curves in the plane, Math. Z. 15 (1922), 259. MR 1544571
  • [9] -, Concerning the common boundary of two domains, Fund. Math. 6 (1924), 212.
  • [10] G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ., Vol. 28, Amer. Math. Soc., Providence, R. I., 1942; reprint 1967. MR 0007095 (4:86b)
  • [11] R. L. Wilder, Concerning continuous curves, Fund. Math. 7 (1925), 340-377.
  • [12] Summary of lectures and Seminars, Summer Institute on Set Theoretic Topology, Madison, Wisconsin, (1955, revised 1958); p. 57, Question 8.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54.78

Retrieve articles in all journals with MSC: 54.78


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1969-0246276-2
Article copyright: © Copyright 1969 American Mathematical Society

American Mathematical Society